Virginia, 2014Damaging Winds in Virginia, July 2, 2014
July 2, 2014 · NWS AKQ · 2 events in 2 counties and zones
Scattered severe thunderstorms in advance of a frontal boundary produced damaging winds across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a frontal boundary produced damaging winds across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 2, 7:45 PM EST, 5 minutes earlier.
Area forecast discussion, Jul 2, 7:45 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
845 PM EDT WED JUL 2 2014
.SYNOPSIS...
TROPICAL STORM ARTHUR WILL LIFT NORTHEAST ALONG THE SOUTHEAST
COAST LATE TODAY AND THURSDAY. A SLOW MOVING COLD FRONT WILL PUSH
THROUGH THE REGION THURSDAY AND THURSDAY NIGHT AHEAD OF THIS
SYSTEM...BEFORE PUSHING OFFSHORE BY LATE FRIDAY. HIGH PRESSURE
RETURNS THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 400 PM EST...TEMPS HAVE GENERALLY WARMED INTO THE MID 90S
ACROSS THE REGION THIS AFTERNOON WITH DEWPOINTS IN THE LOW 70S
PUSHING HEAT INDICES AS WARM AS 105 TO 107. SEVERAL LOCATIONS HAVE
EVEN APPROACHED RECORD TERRITORY. WARM TEMPS/DEWPOINTS HAVE
RESULTED IN AN UNSTABLE AIRMASS WITH LATEST SPC ANALYSIS DEPICTING
MLCAPE FROM 2500-3000 J/KG. LATEST VISIBLE SATELLITE IMAGERY
DEPICTS BROAD AREA OF CU DEVELOPING OVER THE LOCAL AREA AS A SFC
TROUGH LOCATES OVER CNTRL VA. ALOFT...A WEAK VORT MAX DEPICTED IN
THE RUC AND VISIBLE ON WATER VAPOR LIFTS INTO VA FROM THE SW.
WHILE THUNDERSTORM PARAMETERS AND MOISTURE REMAIN RATHER
IMPRESSIVE...WARM AIR AROUND H7 HAS CAPPED THE ATMOSPHERE THIS
AFTERNOON RESULTING IN RATHER FLAT CU. HOWEVER...BASED ON THE
AIRMASS...STILL ANTICIPATE ISOLATED TO SCATTERED
SHOWERS/THUNDERSTORMS LATE THIS AFTERNOON THRU EARLY EVENING. BEST
COVERAGE STILL ANTICIPATED TO BE NORTH AND WEST OF RICHMOND.
INVERTED V SOUNDING WOULD MAKE STRONG WINDS THE MAIN THREAT ALONG
WITH LOCALLY HEAVY RAINFALL.
EXPECT CONVECTION TO WANE A BIT THIS EVENING...BUT WITH A VERY
MOIST BL AND SEVERAL SMALL AMPLITUDE SHORTWAVES ROTATING
THROUGH...ALL BUT FAR SE ZONES COULD SEE A FEW SHOWERS/EMBEDDED
THUNDER OVERNIGHT. MILD AND MUGGY TONIGHT WITH LOWS IN THE LOW-MID
70S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
TWO MAIN FEATURES TO FOCUS ON IN THE SHORT TERM ARE 1. WHAT IS
EXPECTED TO BECOME CAT 1 HURRICANE ARTHUR AND 2. COLD FRONT
APPROACHING FROM THE NW. THE COLD FRONT WILL DROP INTO THE LOCAL
AREA THURS AS ARTHUR PICKS UP FORWARD SPEED ALONG THE SE COAST.
ADDED TROPICAL MOISTURE FEED (VISIBLE ON 310K SFC AND H85 FLOW)
WILL PUSH PRECIP WATERS UPWARDS OF 2 INCHES IN ADVANCE OF THE LOCAL
AREA. ADDED UPPER LEVEL FORCING FROM INCREASING WINDS ALOFT AND
THE MID-LEVEL TROUGH WILL RESULT IN SCT-NUMEROUS SHOWERS ALONG THE
FRONT THURS INTO THURS NIGHT. EXPECT SHOWERS/THUNDERSTORMS TO
SPREAD INTO THE PIEDMONT LATE THURS MORNING-EARLY THURS
AFTERNOON...BECOMING MORE WIDESPREAD AS THE COLD FRONT SLOWLY
CROSSES THE REGION. WITH A TROPICAL AIRMASS IN PLACE...HEAVY
RAINFALL WILL BE THE MAIN THREAT AS ANY IMPACTS DIRECTLY RELATED
TO ARTHUR WILL REMAIN ALONG THE SE COAST. BASED ON THE SLOW
FORWARD SPEED OF THE FRONT AND CORFIDI VECTORS...TRAINING OF
SHOWERS IS EXPECTED OVER CNTRL VA. BROAD AREA OF UPPER LEVEL
DIVERGENCE AND LACK OF ANY THERMAL ADVECTION MAKES THE EXACT
PLACEMENT OF THE HEAVY PRECIP DIFFICULT AT THIS TIME. AS A
RESULT...KEPT WITH WPC GUIDANCE WITH PLACING THE CORRIDOR OF
HEAVIEST RAINFALL ACROSS THE PIEDMONT INTO CNTRL VA AND THE MD ERN
SHORE. QPF AMOUNTS EXPECTED TO RANGE FROM 1 TO 3 INCHES WITH
LOCALLY HIGHER AMOUNTS IN AREAS OF TRAINING. MEANWHILE BACK AT THE
COAST...HURRICANE ARTHUR WILL LIFT ALONG THE SC/NC COAST THURS.
ADDED CONVERGENCE AROUND THE BANDS WILL SPREAD INTO NE NC/SE
VA...WITH PRECIP REACHING INTO NE NC BY LATE THURS.
MOISTURE/CONVERGENCE INTERACTIONS BTWN THE FRONT AND CYCLONE WILL
RESULT IN WIDESPREAD PRECIP THURS NIGHT INTO FRIDAY MORNING...WITH
LOCALLY HEAVY RAINFALL THE MAIN THREAT. FLASH FLOOD GUIDANCE
REMAINS RATHER HIGH...SO DO NOT ANTICIPATE FLASH FLOOD HEADLINES
ATTM. HIGH TIDE CYCLES COULD EXACERBATE ANY MINOR FLOODING ALONG
THE COAST. OCCASIONAL TROPICAL STORM FORCE GUSTS ALSO EXPECTED
(GUSTS 40-50 MPH) ALONG THE IMMEDIATE NC COAST.
ARTHUR BEGINS TO LIFT OFF THE NC COAST FRIDAY MORNING...SWEEPING
THE FRONT THROUGH AS IT EXITS. THE RESULT WILL BE IMPROVING
CONDITIONS ACROSS THE LOCAL AREA. A FEW REMNANT SHOWERS EXPECTED
ALONG THE COAST THROUGH FRI AFTERNOON...BUT SUBSIDENCE BEHIND THE
FRONT WILL GIVE HOPE TO FOURTH OF JULY EVENING PLANS ACROSS
INTERIOR VA/NC. A FEW SHOWERS MAY LINGER ALONG THE ERN SHORE
THROUGH FRI EVENING. COOLER FRIDAY WITH HIGHS ONLY IN THE LOW-MID
80S.
THEREAFTER...DRY CONDITIONS AND MOSTLY CLEAR SKIES PREVAIL THRU
SAT AS ~1025MB HIGH PRESSURE BUILDS IN FROM THE WEST...SETTLING
OVER THE LOCAL AREA LATE SAT. HIGHS SAT IN THE LOW-MID 80S AS
DEWPOINTS FALL INTO THE 50S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
H5 RIDGE BUILDS OVER THE AREA SUNDAY THEN SHIFTS OFFSHORE THROUGH
MID WEEK. MODELS SHOW A LEE TROF DVLPNG TUE WITH THE NEXT FRONT
APPRCHG FROM THE WEST WED. DRY SUN/MON. CHC POPS (20-30%) TUE/WED
WITH THE HIGHEST POPS WRN HALF OF FA.
STILL COMFY THRU SUN. LOWS SAT NITE IN THE U50S-U60S. HIGHS SUN
M-U80S. RETURN FLOW ALLOWS HEAT/HUMIDITY TO RETURN NEXT WEEK. HIGHS
90-95. LOWS U60S-M70S.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
MAINLY VFR THRU THE 00Z TAF PERIOD WITH HI PRES JUST OFFSHORE AND A
SURFACE TROUGH OVER CENTRAL VA. SSW FLOW WILL CONTINUE THRU THE
PERIOD WITH SCT CU AROUND 5K FT. SOME MVFR VSBYS ARE PSBL THUR
MORNG ESPECIALLY AT KSBY DUE TO AMPLE LO-LEVEL MOISTURE DESPITE
~10 KT WINDS...KEPT IT P6SM ELSEWHERE. BETTER CHANCE OF RAIN COMES
THUR AFTN/THUR NGT DUE TO AN APPROACHING COLD FRONT AND MOISTURE FROM
TS ARTHUR.
PREDOMINANTLY S WINDS ON THUR SHOULD BACK AROUND TO A MORE NLY
DIRECTION THUR NGT INTO FRI. THE STRONGEST WINDS ARE ANTICIPATED
TO OCCUR IN NE NC AND ALONG COASTAL AREAS OF VA...WHERE GUSTS TO
25-35 KT ARE ANTICIPATED. ADDITIONALLY HEAVY RAINFALL...LOW
CIGS...AND POOR VSBYS SHOULD ALSO BE EXPECTED. OVERALL CONDITIONS
IMPROVE RAPIDLY AS FRI PROGRESSES AND HI PRES BLDS BACK INTO THE
REGION INTO THE WEEKEND.
&&
.MARINE...
ALTHOUGH MARGINAL...WILL KEEP CRNT SCA HEADLINE UP FOR THE CHES BAY
TONIGHT FOR GUSTS TO 20 KT AS PRS GRDNT TIGHTENS A BIT. WINDS MAY
DROP BLO SCA LVLS LATE.
FCST THEN FOCUSES ON TRPLCL STORM ARTHUR AS IT CONTS TO MOVE N
ALONG THE SE COAST AND INTO THE NC OUTER BANKS THURS NIGHT. ARTHUR
IS XPCTD TO MERGE WITH THE CD FRNT AND DEEPEN OFF THE MID ATLNTC
COAST FRI EVE...THEN TRACK RAPIDLY NE OFF THE NEW ENGLAND COAST.
TRPLCL STORM WARNING NOW IN EFFECT S OUT CAPE CHARLES LIGHT WITH
GUSTS BTWN 40-45 KTS XPCTD THURS NIGHT/FRI MORN. FCST PRBLM IS
WHAT TO DO WITH THE MOUTH OF THE CHES BAY. GIVEN TPC'S WIND FCST
DECIDED TO ADD THE MOUTH OF THE CHES BAY TO THE TRPLCL STORM WARNING
WITH THE EMPHASIS FOR GUSTS TO 35 KT. DID NOT WANT TO CONFUSE THE
SITUATION BY HOISTING GALES NEXT TO TRPLCL HEADLINES.
OTW...CONFIDENCE (IN WIND FCST) NOT HIGH ENOUGH TO GO WITH ANY
HEADLINE IN THE 4TH PERIOD. SEAS WILL BUILD ABV 5 FT...BUT NOT UNTIL
FRI ACROSS NRN WATERS SO DECIDED TO HOLD OFF ON ANY HEADLINES FRTHR
N WITH THIS PACKAGE. SCA OR PSBL GALE HEADLINES WILL LIKELY BE
NEEDED FRTHR N ALONG THE DELMARVA COAST FRI. XPCT WAVES TO BUILD TO
4-5 FT AND SEAS SHOULD AVERAGE 5-8 FT (10-14 FT POSSIBLE IN SRN
COASTAL WATERS) DURING MOST OF FRIDAY BEFORE SUBSIDING.
GUSTY NW WINDS XPCTD FOR SVRL HRS ON BACK SIDE OF SYSTM LATE FRI
WITH IMPROVING CNDTNS FRI NIGHT ACROSS THE ENTIRE MARINE AREA.
RIP CRNT FCSTS DISCONTINED FOR AREAS UNDER TRPLCL HEADLINES.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...TROPICAL STORM WARNING FOR NCZ015>017-030>032-102.
VA...TROPICAL STORM WARNING FOR VAZ095-097-098.
MARINE...TROPICAL STORM WARNING FOR ANZ633-634-656-658.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ630>632.
&&
SYNOPSIS...MAM/SAM
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...MPR
AVIATION...MAS/DAP
MARINE...MPRHazardous weather outlook, Jul 2, 5:59 PM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EDT WED JUL 2 2014
NCZ012-013-VAZ084-086>094-096-032300-
NORTHAMPTON NC-HERTFORD-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
SUFFOLK-
659 PM EDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
TROPICAL STORM ARTHUR IS FORECAST TO LIFT ALONG THE SOUTHEAST
COAST THURSDAY AS A COLD FRONT CROSSES THE REGION. THE MAIN THREAT
WILL BE LOCALLY HEAVY RAINFALL LATE THURSDAY INTO THURSDAY NIGHT
AS THE FRONT SLOWLY CROSSES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ030-032300-
BERTIE-
659 PM EDT WED JUL 2 2014
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ095-097-098-032300-
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
659 PM EDT WED JUL 2 2014
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ024-025-VAZ099-100-032300-
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
659 PM EDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
TROPICAL STORM ARTHUR IS FORECAST TO LIFT ALONG THE SOUTHEAST
COAST THURSDAY...BEFORE SHIFTING OFF THE NORTH CAROLINA COAST
FRIDAY MORNING AS A CATEGORY ONE HURRICANE. LOCALLY HEAVY RAINFALL
AND WIND GUSTS UP TO 35 MPH ARE FORECAST THURSDAY NIGHT INTO
FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ015>017-031-032-102-032300-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
659 PM EDT WED JUL 2 2014
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ014-032300-
GATES-
659 PM EDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
TROPICAL STORM ARTHUR IS FORECAST TO LIFT ALONG THE SOUTHEAST
COAST THURSDAY...BEFORE SHIFTING OFF THE NORTH CAROLINA COAST
FRIDAY MORNING AS A CATEGORY ONE HURRICANE. LOCALLY HEAVY RAINFALL
AND WIND GUSTS UP TO 35 MPH ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ021>023-VAZ048-049-060>083-085-032300-
DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-MIDDLESEX-
659 PM EDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
TROPICAL STORM ARTHUR IS FORECAST TO LIFT ALONG THE SOUTHEAST
COAST THURSDAY AS A COLD FRONT CROSSES THE REGION. LOCALLY HEAVY
RAINFALL IS EXPECTED ALONG THE COLD FRONT AS IT SLOWLY CROSSES THE
REGION LATE THURSDAY AND THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MINNICK
In the hours before
Special weather statement, Jul 2, 3:46 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EDT WED JUL 2 2014
VAZ074>076-022115-
ESSEX-RICHMOND-WESTMORELAND-
446 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTMORELAND...ESSEX AND
RICHMOND COUNTIES THROUGH 515 PM EDT...
AT 446 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONTROSS...MOVING NORTHEAST AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR CURRIOMAN LANDING...AND...MOUNT
HOLLY AT 455 PM EDT...ERICA AT 500 PM EDT...COLES POINT AT 510 PM
EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3817 7674 3816 7662 3815 7660 3813 7659
3811 7659 3798 7683 3807 7698 3817 7684
3816 7682 3818 7676
DAPSpecial weather statement, Jul 2, 4:21 PM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT WED JUL 2 2014
VAZ075-022145-
WESTMORELAND-
521 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTMORELAND COUNTY THROUGH
545 PM EDT...
AT 521 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOUNT HOLLY...OR ABOUT 5 MILES EAST OF MONTROSS...MOVING NORTHEAST AT
20 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR COLES POINT AT 535 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3816 7660 3811 7659 3810 7656 3809 7655
3807 7657 3800 7673 3811 7683 3817 7673
3817 7668
DAPSpecial weather statement, Jul 2, 4:28 PM EST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT WED JUL 2 2014
MDZ021-022230-
DORCHESTER-
528 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS DORCHESTER COUNTY THROUGH
630 PM EDT...
AT 528 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HONGA...OR ABOUT 8 MILES EAST OF COVE POINT...MOVING NORTHEAST AT 20
MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR CHURCH CREEK AT 550 PM EDT...
BUCKTOWN AT 600 PM EDT...LINKWOOD AT 620 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3863 7595 3848 7582 3845 7584 3843 7582
3841 7586 3830 7623 3831 7625 3832 7626
3833 7628 3835 7626 3837 7629 3841 7629
3847 7633 3859 7606 3858 7603
DAPSpecial weather statement, Jul 2, 7:26 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
826 PM EDT WED JUL 2 2014
VAZ048-049-030130-
FLUVANNA-LOUISA-
826 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA AND FLUVANNA COUNTIES
THROUGH 930 PM EDT...
AT 826 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF UNION
MILLS TO 9 MILES WEST OF HARDWARE...OR ALONG A LINE EXTENDING FROM 13
MILES NORTHWEST OF PALMYRA TO 12 MILES NORTHWEST OF DILLWYN...MOVING
NORTHEAST AT 30 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE FORK UNION AROUND 850 PM
EDT...
BOSWELLS TAVERN AROUND 900 PM EDT...
TROY AROUND 905 PM EDT...
KENTS STORE AROUND 910 PM EDT...
FERNCLIFF AROUND 920 PM EDT...
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3805 7827 3813 7822 3816 7811 3814 7805
3815 7801 3813 7799 3790 7803 3791 7807
3775 7816 3773 7821 3769 7823 3769 7826
3775 7846 3781 7849
JMThunderstorm Wind, Louisa
- When
- July 2, 7:50 PM EST
- Where
- Louisa County, 0.54 mi W of Waldrop
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.070, -78.190
Trees were downed across southwest portions of the county.
Thunderstorm Wind, Fluvanna
- When
- July 2, 7:50 PM EST
- Where
- Fluvanna County, 3.5 mi N of Cunningham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.920, -78.340
Trees were downed onto several roads across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, July 2, 20141 injured · $1.0 million · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 20141 injured · $1.0 million · 52 kt wind · 6 events
- Flash Flooding in New York, July 2, 2014$330,000 · 4 events
- Flash Flood and Heavy Rain in New Mexico, July 2, 2014$250,000 · 5 events
- Flash Flooding and Hail in New York, July 2, 20143 injured · $15,000 · 1.5 in hail · 36 events
- Damaging Winds and Lightning Strike in Massachusetts, July 2, 2014$91,000 · 50 kt wind · 13 events
- Lightning Strike in Vermont, July 2, 20147 injured · 1 event
- Damaging Wind in Texas, July 2, 2014$125,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Virginia, July 2, 2014$36,000 · 1 in hail · 24 events
- Flash Flooding in Maine, July 2, 2014$100,000 · 2 events
- Hail and Damaging Winds in Mississippi, July 2, 2014$51,000 · 1.5 in hail · 15 events
- Damaging Winds and Lightning Strike in New Hampshire, July 2, 2014$65,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535274, 535275.